MAUDE Adverse Event Report: PRECISION SPINE, INC REFORM TI MODULAR; MODULAR BONE SCREW, CANNULATED

PRECISION SPINE, INC REFORM TI MODULAR; MODULAR BONE SCREW, CANNULATED
Catalog Number 39-SK-6555
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Implant Pain (4561)
Date of Event 02/20/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that an l4/l5/s1 procedure was performed on (b)(6) 2023, utilizing the reform ti modular cannulated pedicle screw system.Subsequently, the patient presented with pain and radiographical analysis showed compression of the construct and three (3) broken ø6.5mm x 55mm reform ti modular cannulated screws (39-sk-6555).A revision procedure was performed on (b)(6) 2024, during which all hardware was removed and replaced, with the exception of one side of l5 where tip portion of the broken screw remains.
 
Additional Manufacturer Narrative
H3- evaluation in process, not yet complete.A follow-up report will be filed upon completion of investigation.This report is number 3 of 3 mdrs filed for the same event (reference 3005739886-2023-00016).
 
Additional Manufacturer Narrative
H3 device evaluation - only the proximal portion of the screws were returned as the distal fracture segments remain in the patient.The complaint notes compression of the construct and broken screws with breakages noted at both sacral screws and the right l5 screw.Immediate post op images from the original procedure as well as the preop images prior to the revision were not provided so assessment of the change in construct condition was not assessed.Complete fusion was not evident as reported.The fracture planes on the broken screws were reviewed by eye and with the aid of a 5x loop.It is believed that the screws fractured via low cycle fatigue.The lock screws' rod contact surfaces were examined by eye and with the aid of a 5x loop.Only normal wear due to locking was observed as excessive wear due to looseness was not present.Based upon the reported loss of construct compression, broken screws, no signs of construct lock screw looseness, and full fusion not evident at any level it is believed that the screws broke under preload conditions that may have been applied in an effort to decompress the nerves on the left side prior to attaining fusion over that 10-month period.Review of device history records found (b)(4) pieces of this lot released for distribution on 7/12/2021 with no deviation or anomalies.Two-year complaint history review did not reveal a trend for reports of this nature for this product family of screws.No corrective actions are recommended at this time.This report is number 3 of 3 mdrs filed for the same event (reference (b)(4)).
 
Event or Problem Description

Brand Name
REFORM TI MODULAR
Common Device Name
MODULAR BONE SCREW, CANNULATED
Manufacturer (Section D)
PRECISION SPINE, INC
2050 executive drive
pearl MS 39208
Manufacturer (Section G)
PRECISION SPINE, INC
2050 executive drive
pearl MS 39208
Manufacturer Contact
mike dawson
2050 executive drive
pearl, MS 39208
6014204244
MDR Report Key18935456
Report Number3005739886-2024-00018
Device Sequence Number17899121
Product Code MNI
UDI-Device Identifier00840019933643
UDI-Public00840019933643
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K150856
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/21/2024
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number39-SK-6555
Device Lot Number36711PS
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/05/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/21/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/19/2024
Supplement Report FDA Received Date05/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown